• jomar's Avatar

    jomar asked a questionNon-Hodgkin Lymphoma (NHL)

    has anyone had a bad reaction to Rituxan?

    7 answers
    • DJS's Avatar
      DJS

      I think a reaction to Rituxan is fairly commonplace. Everyone I know who gets it -- and it's given to my friends for a variety of treatments, including MS -- gets an infusion of an antihistamine (or something like that -- I forget exactly what it was) to avoid an allergic reaction. If your doctor didn't prescribe this I would definitely ask for it (and maybe even ask why it wasn't included in your treatment to begin with, since it's pretty standard). You should be getting anything and everything to make this road an easier one to travel. Good luck!

      about 4 years ago
    • Schlegel's Avatar
      Schlegel

      DJS is right. I always get Benadryl with my treatment.

      about 4 years ago
    • andreamk's Avatar
      andreamk

      Hey there- I'm so sorry to hear about all of your troubles! I also had some adverse reactions to my rounds of R-CHOP (which includes Rituxan), including terrible mouth sores/gum pain, and I was told that is pretty normal. My doc gave me a prescription for "magic mouthwash," which basically just numbs your mouth, and it was pretty helpful. During my first round of chemo, I broke out in hives and got an itchy throat from the Rituxan so the nurse pumped me full of benadryl. From then on out I got a dose of benadryl at the beginning of each infusion- never got hives or the itchy throat again. Like DJS mentioned, I would definitely ask for something like this, there's no need to put yourself through anything more than you're already dealing with! Good luck :)

      about 4 years ago
  • jomar's Avatar

    jomar started following

  • jomar's Avatar

    jomar started following

  • jomar's Avatar

    jomar asked a questionNon-Hodgkin Lymphoma (NHL)

    Rituxan for splenic marginal zone lymphoma SIDE EFFECTS

    10 answers
    • jomar's Avatar
      jomar

      Best of luck to you.

      about 4 years ago
    • DeniseD's Avatar
      DeniseD

      jomar, your story could have very well been written by me. I had been in a watchful wait for a couple years with no problem symptoms. My husband had began having shortness of breath, weakness and ended up in the ER. He went into cardiac arrest in the ER and spent almost a month in ICU before passing away January 2013. I believe the stress, lack of nutrition, and lack of sleep sped up the progression of my cancer. I have since been through R-Chop, with no side affects and have been on the Rituxan maintenance since January. I am feeling better than I have in a long time. The most important part of my treatment has been the treatment team and complete confidence in my doctor. I began this process with the attitude I have nothing to lose and everything to gain. I am a little tired the day of my Rituxan, although I sleep through the 3-4 hour treatment, with no other side affects. Good luck to you. My best advise to you is strive to stay upbeat and surround yourself with positive people. This site has a lot of good stuff to help lift your spirits and get first hand knowledge from those who have walked your path.

      about 4 years ago
    • jomar's Avatar
      jomar

      Denise, I'm sorry to hear your story. Yes, it does mirror mine, who would have thought there would be two like this. Thank you for the encouragement and I wish you continued success in your journey as well.

      about 4 years ago
  • jomar's Avatar

    jomar started following

    User: CancerNews

  • jomar's Avatar

    jomar started following

    User: GregP_WN